| Model Number |
DIU525 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Visual Impairment (2138)
| Date of Event |
04/11/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from the patient's right eye.The reported issue was unexpected post-operative refraction.The outcome was significantly affecting the patient's daily activities.Account indicated that the patient was temporarily impaired.There was no vitrectomy or sutures, no incision enlargement and no delay in procedure.No further information was provided.
Additional Manufacturer Narrative
Weight/ethnicity: unknown/no information.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Account indicated that there is no further information available regarding this case.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jul 8, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues that could contribute to an unexpected postop refraction could be identified.Based on the return condition of the lens, no further product evaluation could be performed.A product quality deficiency could not be determined.Conclusion: the reported complaint issue was observed during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.